Advertisement

SeMA Journal

, Volume 75, Issue 2, pp 285–303 | Cite as

A quasi-Newton method with rank-two update to solve fuzzy optimization problems

  • Debdas GhoshEmail author
  • Debdulal Ghosh
  • Sushil Kumar Bhuiya
Article
  • 116 Downloads

Abstract

In this article, we develop a quasi-Newton method to obtain nondominated solutions of fuzzy optimization problems. The objective function of the optimization problem under consideration is a fuzzy-number-valued function. The notion of generalized Hukuhara difference of fuzzy numbers, and hence generalized Hukuhara differentiability for multi-variable fuzzy-number-valued functions are used to develop the quasi-Newton method. The proposed technique produces a sequence of positive definite inverse Hessian approximations to generate the iterative points. A sequential algorithm and the convergence result of the proposed method are also given. It is obtained that the sequence in the proposed method has superlinear convergence rate. The method is also found to have quadratic termination property. Two numerical examples are provided to illustrate the developed technique.

Keywords

Quasi-Newton method Generalized-Hukuhara differentiability Fuzzy optimization Nondominated solution 

List of symbols

\(\mathbb {R}\)

The set of all real numbers

\(\widetilde{A}\), \(\widetilde{B}\), ...and \(\widetilde{a}\), \(\widetilde{b}\), ...

Fuzzy sets on \(\mathbb {R}\)

\(\mathcal {F}(\mathbb {R})\)

The set of all fuzzy numbers on \(\mathbb {R}\)

\(\mu (.|\widetilde{A})\)

Membership function of the fuzzy set \(\widetilde{A}\)

\(\widetilde{A}(\alpha )\)

\(\alpha \)-cut of the fuzzy set \(\widetilde{A}\)

(l / a / r)

A triangular fuzzy number at a

\({[}{\widetilde{a}}_\alpha ^{L}, {\widetilde{a}}_\alpha ^{U}{]}\)

\(\alpha \)-cut of the triangular fuzzy number \({\widetilde{a}}\)

\(\oplus \)

Extended addition

\(\ominus \)

Extended substraction

\(\odot \)

Extended multiplication

\(\ominus _{gH}\)

Generalized Hukuhara difference

\({[}\widetilde{f}_\alpha ^L(x), \widetilde{f}_\alpha ^U(x){]}\)

\(\alpha \)-cut of the fuzzy function \(\widetilde{f}\) at x

\(\widetilde{f}_\alpha ^L\)

Lower function of the \(\alpha \)-cut of the fuzzy function \(\widetilde{f}\)

\(\widetilde{f}_\alpha ^U\)

Upper function of the \(\alpha \)-cut of the fuzzy function \(\widetilde{f}\)

\(\tfrac{\partial \widetilde{f}}{\partial x_i}(x)\)

Partial gH-derivative of \(\widetilde{f}\) with respect to \(x_i\) at x

\(\nabla \widetilde{f}(x)\)

gH-gradient of \(\widetilde{f}\) at x

\(\nabla ^2 \widetilde{f}(x)\)

gH-Hessian of \(\widetilde{f}\) at x

\(\widetilde{a} \preceq \widetilde{b}\)

\(\widetilde{a}^L_\alpha \le \widetilde{b}^L_\alpha \) and \(\widetilde{a}^U_\alpha \le \widetilde{b}^U_\alpha \) for all \(\alpha \in [0, 1]\)

\(\widetilde{a} \prec \widetilde{b}\)

\(\widetilde{a} \preceq \widetilde{b}\) and \(\exists \) \(\beta \in [0, 1]\) such that \(\widetilde{a}^L_\beta < \widetilde{b}^L_\beta \) or \(\widetilde{a}^U_\beta < \widetilde{b}^U_\beta \).

Mathematics Subject Classification

90C70 90C29 

Notes

Acknowledgements

The first author gratefully acknowledges the financial support through Early Career Research Award (ECR/2015/000467), Science and Engineering Research Board, Government of India.

References

  1. 1.
    Andrei, N.: Hybrid conjugate gradient algorithm for unconstrained optimization. J. Optim. Theory Appl. 141(2), 249–264 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Anastassiou, G.A.: Fuzzy Mathematics: Approximation Theory, vol. 251. Springer, Berlin (2010)CrossRefzbMATHGoogle Scholar
  3. 3.
    Banks, H.T., Jacobs, M.Q.: A differential calculus for multifunctions. J. Math. Anal. Appl. 29(2), 246–272 (1970)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Bazaraa, M.S., Sherali, H.D., Shetty, C.M.: Nonlinear Programming: Theory and Algorithms, 3rd edn. Wiley, Hoboken (2006)CrossRefzbMATHGoogle Scholar
  5. 5.
    Bede, B., Gal, S.G.: Generalizations of the differentiability of fuzzy-number-valued functions with applications to fuzzy differential equations. Fuzzy Sets Syst. 151(3), 581–599 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Bede, B., Stefanini, L.: Generalized differentiability of fuzzy-valued functions. Fuzzy Sets Syst. 230, 119–141 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Bellman, R.E., Zadeh, L.A.: Decision making in a fuzzy environment. Manag. Sci. 17(4), B141–B164 (1970)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Cadenas, J.M., Verdegay, J.L.: Towards a new strategy for solving fuzzy optimization problems. Fuzzy Optim. Decis. Mak. 8(3), 231–244 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Chalco-Cano, Y., Silva, G.N., Rufián-Lizana, A.: On the Newton method for solving fuzzy optimization problems. Fuzzy Sets Syst. 272, 60–69 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Chakraborty, D., Ghosh, D.: Analytical fuzzy plane geometry II. Fuzzy Sets Syst. 243, 84–109 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Cheng, Z.: Duality theory in fuzzy mathematical programming problems with fuzzy coefficients. Comput. Math. Appl. 49(11–12), 1709–1730 (2005)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Cheng, C.-H.: A new approach for ranking fuzzy numbers by distance method. Fuzzy Sets Syst. 95, 307–317 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Dubois, D., Prade, H.: Towards fuzzy differential calculus part 3: Differentiation. Fuzzy Sets Syst. 8(3), 225–233 (1982)CrossRefzbMATHGoogle Scholar
  14. 14.
    Ghosh, D.: Newton method to obtain efficient solutions of the optimization problems with interval-valued objective functions. J. Appl. Math. Comput. 53(1–2), 709–731 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Ghosh, D.: A quasi-Newton method with rank-two update to solve interval optimization problems. Int. J. Appl. Comput. Math. 3(3), 1719–1738 (2017)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Ghosh, D., Chakraborty, D.: Analytical fuzzy plane geometry I. Fuzzy Sets Syst. 209, 66–83 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Ghosh, D., Chakraborty, D.: Analytical fuzzy plane geometry III. Fuzzy Sets Syst. 283, 83–107 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Ghosh, D., Chakraborty, D.: A method to capture the entire fuzzy non-dominated set of a fuzzy multi-criteria optimization problem. Fuzzy Sets Syst. 272, 1–29 (2015)CrossRefzbMATHGoogle Scholar
  19. 19.
    Ghosh, D., Chakraborty, D.: A new method to obtain fuzzy Pareto set of fuzzy multi-criteria optimization problems. J. Intel. Fuzzy Syst. 26(3), 1223–1234 (2014)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Ghosh, D., Chakraborty, D.: Quadratic interpolation technique to minimize univariable fuzzy functions. Int. J. Appl. Comput. Math. 3(2), 527–547 (2016)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Ghosh, D., Chakraborty, D.: Fuzzy ideal cone: a method to obtain complete fuzzy non-dominated set of fuzzy multi-criteria optimization problems with fuzzy parameters. In: Proceedings of IEEE International Conference on Fuzzy Systems 2013, FUZZ IEEE 2013, IEEE Xplore, pp. 1–8 (2013)Google Scholar
  22. 22.
    Goetschel, R., Voxman, W.: Elementary fuzzy calculus. Fuzzy Sets Syst. 18(1), 31–43 (1986)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Gong, Z.-T., Li, H.-X.: Saddle point optimality conditions in fuzzy optimization problems. In: Cao, B.-Y., Zhang, C.-Y., Li, T.-F. (eds.) Fuzzy Info and Engineering, vol. 54, pp. 7–14. Springer, ASC, Berlin (2009)CrossRefGoogle Scholar
  24. 24.
    Lai, Y.-J., Hwang, C.-L.: Fuzzy mathematical programming: methods and applications. Lecture Notes in Economics and Mathematical Systems, vol. 394. Springer, New York (1992)Google Scholar
  25. 25.
    Lai, Y.-J., Hwang, C.-L.: Fuzzy multiple objective decision making: methods and applications. Lecture Notes in Economics and Mathematical Systems, vol. 404. Springer, New York (1994)Google Scholar
  26. 26.
    Lee-Kwang, H., Lee, J.-H.: A method for ranking fuzzy numbers and its application to decision-making. IEEE Tr Fuzzy Syst. 7(6), 677–685 (1999)CrossRefGoogle Scholar
  27. 27.
    Lodwick, W.A., Kacprzyk, J.: Fuzzy Optimization: Recent Advances and Applications, vol. 254. Physica, New York (2010)zbMATHGoogle Scholar
  28. 28.
    Luhandjula, M.K.: Fuzzy optimization: milestones and perspectives. Fuzzy Sets Syst. 274, 4–11 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Mitchell, H.B., Schaefer, P.A.: On ordering fuzzy numbers. Int. J. Intel. Syst. 15(11), 981–993 (2000)CrossRefzbMATHGoogle Scholar
  30. 30.
    Nocedal, J., Wright, S.J.: Numerical Optimization, 2nd edn. Springer, New York (2006)zbMATHGoogle Scholar
  31. 31.
    Peng, J., Liu, H., Gang, S.: Ranking fuzzy variables in terms of credibility measure. In: Fuzzy System Knowledge Discovery, Springer, pp. 217–220 (2006)Google Scholar
  32. 32.
    Pirzada, U.M., Pathak, V.D.: Newton method for solving the multi-variable fuzzy optimization problem. J. Optim. Theory. Appl. 156(3), 867–881 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Puri, M.L., Ralescu, D.A.: Differentials of fuzzy functions. J. Math. Anal. Appl. 91(2), 552–558 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  34. 34.
    Ramík, J., Rimanek, J.: Inequality relation between fuzzy numbers and its use in fuzzy optimization. Fuzzy Sets Syst. 16(2), 123–138 (1985)MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    Ramík, J.: Optimal solutions in optimization problem with objective function depending on fuzzy parameters. Fuzzy Sets Syst. 158, 1873–1881 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  36. 36.
    Słowínski, R. (ed.): Fuzzy Sets in Decision Analysis, Operations Research and Statistics. Kluwer, Boston (1998)zbMATHGoogle Scholar
  37. 37.
    Stefanini, L.: A generalization of Hukuhara difference and division for interval and fuzzy arithmetic. Fuzzy Sets Syst. 161, 1564–1584 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  38. 38.
    Sun, H., Wu, J.: A new approach for ranking fuzzy numbers based on fuzzy simulation analysis method. Appl. Math. Comp. 174(1), 755–767 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  39. 39.
    Wang, X., Kerre, E.E.: Reasonable properties for the ordering of fuzzy quantities. Fuzzy Sets Syst. 118(3), 375–385 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  40. 40.
    Wang, Z.-X., Liu, Y.-L., Fan, Z.-P., Feng, B.: Ranking L-R fuzzy number based on deviation degree. Inf. Sci. 179(13), 2070–2077 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  41. 41.
    Wu, H.-C.: Duality theory in fuzzy linear programming problems with fuzzy coefficients. Fuzzy Optim. Decis. Mak. 2(1), 61–73 (2003)MathSciNetCrossRefGoogle Scholar
  42. 42.
    Wu, H.-C.: Duality theory in fuzzy optimization problems. Fuzzy Optim. Decis. Mak. 3(3), 345–365 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  43. 43.
    Wu, H.-C.: Duality theory in fuzzy optimization problems formulated by the Wolfe’s primal and dual pair. Fuzzy Optim. Decis. Mak. 6(3), 179–198 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  44. 44.
    Wu, H.-C.: The Karush–Kuhn–Tucker optimality conditions for the optimization problem with fuzzy-valued objective function. Math. Methods Oper. Res. 66(2), 203–224 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  45. 45.
    Wu, H.-C.: The optimality conditions for optimization problems with fuzzy-valued objective functions. Optimization 57(3), 473–489 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  46. 46.
    Wu, H.-C.: The optimality conditions for optimization problems with convex constraints and multiple fuzzy-valued objective functions. Fuzzy Optim. Dec. Mak. 8(3), 295–321 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  47. 47.
    Wu, C., Song, S., Lee, S.S.: Approximate solutions, existence and uniqueness of the Cauchy problem of fuzzy differential equations. J. Math. Anal. Appl. 202(2), 629–644 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  48. 48.
    Wu, H.-C.: Saddle point optimality conditions in fuzzy optimization problems. Fuzzy Optim. Decis. Mak. 3(3), 261–273 (2003)MathSciNetCrossRefGoogle Scholar
  49. 49.
    Yager, R.R., Dimitar, F.: On ranking fuzzy numbers using valuations. Int. J. Intel. Syst. 14(12), 1249–1268 (1999)CrossRefzbMATHGoogle Scholar
  50. 50.
    Yao, J.S., Wu, K.: Ranking fuzzy numbers based on decomposition principle and signed distance. Fuzzy Sets Syst. 116(2), 275–288 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  51. 51.
    Zeng, L.C., Schaible, S., Yao, J.C.: Hybrid steepest descent methods for zeros of nonlinear operators with applications to variational inequalities. J. Optim. Theory Appl. 141(1), 75–91 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  52. 52.
    Zhong, Y., Shi, Y.: Duality in fuzzy multi-criteria and multi-constraint level linear programming: a parametric approach. Fuzzy Sets Syst. 132(3), 335–346 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  53. 53.
    Zimmermann, H.J.: Fuzzy Set Theory and its Applications, 4th edn. Springer, New York (2001)CrossRefGoogle Scholar

Copyright information

© Sociedad Española de Matemática Aplicada 2017

Authors and Affiliations

  1. 1.Department of Mathematical SciencesIndian Institute of Technology (BHU)VaranasiIndia
  2. 2.Department of MathematicsIndian Institute of Technology KharagpurKharagpurIndia

Personalised recommendations